MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 48-17, R=26.8MM; ANATOMICAL SHOULDER DOMELOCK SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 48-17, R=26.8MM; ANATOMICAL SHOULDER DOMELOCK SYSTEM
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: md hybrid glenoid base 4mm d base 4mm; catalog#: 113954; lot#: 945140 therapy date: unknown.The manufacturer received other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and experienced pain 6 months post surgery which was treated by acromioplasty.
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: d11, g4, g7, h1, h2, h10.Corrections: b5.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and experienced pain 6 months post the surgery.Patient underwent an arthroscopic procedure and was found to have bursitis and possible migrated anchor.
 
Event or Problem Description
Patient was implanted on the right side and experienced pain 6 months post the surgery.Patient underwent an arthroscopic procedure and was found to have bursitis and possible migrated anchor.It was reported that following arthroscopic procedure infection was diagnosed and a 2 stage revision of the implant has been performed.
 
Additional Manufacturer Narrative
Additional information which was received on sep 15, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer did not receive any documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6; correction: b4, b5, g4, g7, h10.Event description: it was reported patient initially was implanted with a right side anatomical shoulder on (b)(6), 2019.The patient reported pain and was suspected to have atrophy of the deltoid.The patient underwent an arthroscopic procedure on (b)(6) 2020 and was found to have bursitis and possible migrated anchor.Samples were taken during this procedure review of received data: surgical report: medical records were provided and reviewed by a health care professional.Review of the available records identified the following: implantation surgical report: medical history of arthritis.Classic deltopectoral approach.(the tuberculum minus osteotomy is reduced by 2 transosseous fiberwire wires and 1 fix anchor reattached, additional fixation by means of 1 footprint anchor.) no complications noted during initial procedure.Arthroscopy surgical report: arthroscopic exploration of right shoulder, severe bursitis requiring bursectomy, cuff intact, implants intact, however anchor (of unknown design control) to repair subscapularis which seems to have migrated.Cultures taken no indication of infection noted during procedure.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): lot: 2912819: 1 part was scrapped due to internal handling error.No ncr with a potential correlation to the reported event was found.Sterilization certificate: the gamma sterilization specification of the devices certifies the suitability of sterilization.The irradiation certificates of the affected lot numbers have been reviewed and was found to be according to specifications.Conclusion: it was reported patient initially was implanted with a right side anatomical shoulder on (b)(6), 2019.The patient reported pain and was suspected to have atrophy of the deltoid.The patient underwent an arthroscopic procedure on (b)(6) 2020 and was found to have bursitis and possible migrated anchor.Samples were taken during this procedure.Pain cannot be related to a single specific failure mode.The detected severe bursitis and possibly migrated anchor during arthroscopy might have caused or contributed to the reported pain.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00273-3; 0009613350-2020-00285-3.Note: another incident for the same patient has been reported with report: (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 48-17, R=26.8MM
Common Device Name
ANATOMICAL SHOULDER DOMELOCK SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10183243
Report Number0009613350-2020-00271
Device Sequence Number3017000
Product Code HSD
UDI-Device Identifier00889024485280
UDI-Public00889024485280
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number01.04212.485
Device Lot Number2867867
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/20/2020
09/15/2020
10/28/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/03/2020
09/24/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR